Alert archive / Texas / Wind Advisories in 2019
Wind Advisory 20, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this wind advisory at Nov 11, 2019, 2:55 AM CST for 14 counties in Texas. It took effect at Nov 11, 2019, 9:00 AM CST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Nov 11, 2019, 2:55 AM CST (08:55 UTC)
- In effect from
- Nov 11, 2019, 9:00 AM CST
- Expired
- Nov 11, 2019, 6:00 PM CST
- In force
- 9 hr
- Issued by
- NWS Midland/Odessa, TX
Counties Andrews County, TX, Borden County, TX, Crane County, TX, Dawson County, TX, Ector County, TX, Gaines County, TX, Glasscock County, TX, Howard County, TX, Martin County, TX, Midland County, TX, Mitchell County, TX, Reagan County, TX, Scurry County, TX, Upton County, TX
The radar
The Midland/Odessa radar (KMAF), 38 km from the middle of the area, began a volume at 09:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 8.9 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 8 J/kg
- Mixed-layer CIN
- -136 J/kg
- Mixed-layer LCL
- 1956 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 133 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
043 WWUS74 KMAF 110855 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 255 AM CST Mon Nov 11 2019 TXZ271-112200- /O.UPG.KMAF.HW.A.0031.191111T1800Z-191112T1200Z/ /O.NEW.KMAF.HW.W.0037.191111T1800Z-191112T1200Z/ Guadalupe and Delaware Mountains- Including the cities of Guadalupe Mountains NP and Pine Springs 155 AM MST Mon Nov 11 2019 ...HIGH WIND WARNING IN EFFECT FROM 11 AM THIS MORNING TO 5 AM MST TUESDAY... * WHAT...Northeast winds 30 to 50 mph with gusts up to 65 mph expected. * WHERE...Guadalupe and Delaware Mountains in Texas. * WHEN...From 11 AM this morning to 5 AM MST Tuesday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ TXZ045>048-050>053-061>063-068>070-112200- /O.NEW.KMAF.WI.Y.0020.191111T1500Z-191112T0000Z/ Gaines-Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Ector- Midland-Glasscock-Crane-Upton-Reagan- Including the cities of Seminole, Lamesa, Gail, Snyder, Andrews, Stanton, Big Spring, Colorado City, Odessa, Midland, Garden City, Crane, McCamey, Rankin, and Big Lake 255 AM CST Mon Nov 11 2019 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST THIS EVENING... * WHAT...North winds 25 to 35 mph with gusts up to 45 mph expected. * WHERE...Portions of western Texas. * WHEN...From 9 AM this morning to 6 PM CST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/maf
1 follow-up statement
248 WWUS74 KMAF 112046 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 246 PM CST Mon Nov 11 2019 TXZ280-282-121000- /O.NEW.KMAF.HZ.W.0003.191112T0300Z-191112T1500Z/ Chisos Basin-Lower Brewster County- Including the cities of Big Bend NP, Chisos Basin, Lajitas, and Castolon 246 PM CST Mon Nov 11 2019 ...HARD FREEZE WARNING IN EFFECT FROM 9 PM THIS EVENING TO 9 AM CST TUESDAY... * WHAT...Sub-freezing temperatures as low as 24 expected. * WHERE...Chisos Basin, and Lower Brewster County. * WHEN...From 9 PM this evening to 9 AM CST Tuesday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ TXZ271-121000- /O.CON.KMAF.HW.W.0037.000000T0000Z-191112T1200Z/ Guadalupe and Delaware Mountains- Including the cities of Guadalupe Mountains NP and Pine Springs 146 PM MST Mon Nov 11 2019 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST TUESDAY... * WHAT...Northeast winds 30 to 50 mph with gusts up to 60 mph expected. * WHERE...Guadalupe and Delaware Mountains in Texas. * WHEN...From 11 AM this morning to 5 AM MST Tuesday. * IMPACTS...Damaging winds could down trees and power lines. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Freezing fog will also make travel difficult along Highway 62. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ TXZ045>048-050>053-061>063-068>070-120000- /O.CON.KMAF.WI.Y.0020.000000T0000Z-191112T0000Z/ Gaines-Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Ector- Midland-Glasscock-Crane-Upton-Reagan- Including the cities of Seminole, Lamesa, Gail, Snyder, Andrews, Stanton, Big Spring, Colorado City, Odessa, Midland, Garden City, Crane, McCamey, Rankin, and Big Lake 246 PM CST Mon Nov 11 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...North winds 25 to 35 mph with gusts up to 45 mph expected. * WHERE...Portions of western Texas. * WHEN...From 9 AM this morning to 6 PM CST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/maf
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this wind advisory went out at Nov 10, 10:21 PM CST, 4 hours 34 minutes earlier.
Area forecast discussion, Nov 10, 10:21 PM CST, 4 hours 34 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
1021 PM CST Sun Nov 10 2019
.DISCUSSION...
See 06Z Aviation Discussion below.
&&
.AVIATION...
Latest sfc obs and hi-res models put a gusty fropa at KMAF/KHOB
around 12-13Z, quickly moving south. Forecast soundings develop
IFR/MVFR cigs behind the front. However, these will only hang
around a few hours Mon, as very dry air will settle in behind the
front. Cigs at all terminals except KFST should lift to VFR by the
end of the forecast period.
&&
.PREV DISCUSSION... /issued 518 PM CST Sun Nov 10 2019/
DISCUSSION...
See 00z aviation discussion below.
AVIATION...
Winds will be weaken and be light out of mostly the southwest
through the overnight hours. A cold front with gusty north to
northeast winds will begin moving through the area at 12z. Low
ceilings will begin developing and impacting the terminals around
15z and will stay through most of the afternoon hours Monday.
PREV DISCUSSION... /issued 330 PM CST Sun Nov 10 2019/
DISCUSSION...
Temperatures are quickly warming throughout the CWA under weak
ridging aloft and veering sfc winds ahead of the next weather
maker/upper-low which is now moving onshore over the Baja
California. Dewpoints in the mid 50s will hang around for the
remainder of the day into tonight which will keep low temperatures
mainly in the 50s with the exception of the far northern Permian
Basin where lows in could reach the lower 40s by sunrise. There
is a slim chance that an isolated shower or storm could move off
the Sierra Occidentals into the Presidio Valley after 00Z, but
high-res guidance is not suggesting much activity attm. Will keep
at least slight chance PoPs across this area into tonight.
The main focus of this forecast will shift to tomorrow when a strong
cold front is anticipated to arrive at the northern CWA border just
after 12Z. This front will be accompanied by strong and gusty winds
which could reach sustained speeds of 20-30 mph in the plains and
above 40 mph through Guadalupe Pass where a High Wind Watch is in
effect. This front will also bring very cold and dry Arctic air into
the region. Wind chill values could drop into the teens tomorrow
night, so wearing heavy coats and multiple layers will be essential!
The other side of the coin will be the potential for a wintry mix
across the mountain areas of West Texas. Rain chances will increase
initially along the frontal boundary mainly south of the Pecos
River. After the cold front reaches the Mexican border, warm moist
air ahead of the approaching upper-low will override a shallow sub-
freezing air mass and increase the potential for freezing rain and
sleet. Freezing rain could begin as early as 03Z in the Davis,
Guadalupe and Glass Mtns and last for a few hours per 12Z NAMbufr
soundings. The better moisture reside a little further south into
the Big Bend region where freezing rain could become prolonged
through Tuesday AM. The greatest potential for any light ice
accretion will be along and south of the U.S. HWY 90 corridor.
Travel may become hazardous for many hours until melting occurs
Tuesday afternoon. A Winter Weather Advisory will probably needed
in upcoming shifts barring any significant changes in the models.
Tuesday will be chilly with highs in the 40s w/some lingering rain
across the Big Bend and lower Trans Pecos. After the upper-low
passes through northern Mexico, a ridge will begin to shift east
over the forecast area. This will bring warmer temperatures and
drier conditions to the region from Wednesday onward.
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 49 49 21 47 / 0 10 10 0
Carlsbad 53 53 23 47 / 0 20 10 0
Dryden 59 64 32 49 / 10 50 60 10
Fort Stockton 58 59 25 45 / 0 30 40 0
Guadalupe Pass 52 52 19 41 / 0 30 20 0
Hobbs 42 44 18 43 / 0 10 0 0
Marfa 56 58 22 44 / 10 50 50 10
Midland Intl Airport 50 50 22 45 / 0 10 10 0
Odessa 50 50 23 45 / 0 10 10 0
Wink 54 55 23 48 / 0 20 10 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...None.
TX...High Wind Watch from Monday morning through late Monday night
for Guadalupe and Delaware Mountains.
&&
44/80/44Hazardous weather outlook, Nov 10, 1:20 PM CST, 13 hours 35 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 120 PM CST Sun Nov 10 2019 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-111930- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 120 PM CST Sun Nov 10 2019 /1220 PM MST Sun Nov 10 2019/ This Hazardous Weather Outlook is for portions of southeast New Mexico, southwest Texas, and western Texas. .DAY ONE...This Afternoon and Tonight No hazardous weather is expected. .DAYS TWO THROUGH SEVEN...Monday through Saturday A High Wind Watch is in effect from late Monday morning through Monday night for the Guadalupe Pass and Delaware Mountains. Easterly winds over 40 mph may make travel through Guadalupe Pass difficult. A mix of sleet and freezing rain could result in icy conditions Monday night and Tuesday morning across mainly along and south of Interstate 10 including the Davis and Glass Mountains, Highway 90 between Valentine to east of Marathon, and the Big Bend. Ice accumulations are expected to be less than one quarter inch. A widespread hard freeze is expected Tuesday morning, except along the Rio Grande. Take action to protect pipes, pets, and plants. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated, however local interest may experience an increase in resource demand by Tuesday morning across parts of the Trans Pecos. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 11, 2:55 AM CST | High Wind Warning | MAF | Culberson | 27 hr |
| Nov 11, 2:46 PM CST | Hard Freeze Warning | MAF | Brewster | 18 hr |
| Nov 11, 2:55 PM CST | Winter Weather Advisory | MAF | Brewster, Culberson, Jeff Davis, Pecos, Presidio, Reeves and 1 more | 15 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.